# SDR USAA20091013BB146

- Difficulty date: October 11, 2009
- Submitted: October 13, 2009
- Operation: Air carrier
- Aircraft: N903AW
- Make and model: Boeing 757-2S7
- Aircraft serial: 23323
- Engine: Rroyce RB211535E4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Plate
- Condition: Misaligned
- Location: Nr 1 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PHX - FLT 47 -  NASTY MILDEW / DIRTY SOCK ODOR BELOW 10,000 FT, ON BOTH TAKEOFF & APPROACH.  COMPLAINTS FROM BOTH PAX AND FA`S.  R & R NR 1 ENGINE.  DURING THE ENGINE SHOP VISIT, IT WAS DETERMINED THAT THERE WAS OIL LEAKAGE COMING FROM THE ENGINE FRONT BEARING CHAMBER.  THE LEAKAGE WAS DUE TO EXCESSIVE CLEARANCES IN THE LPC AIR AND OIL SEALS IN THE FRONT BEARING HOUSING.  SPECIFICALLY, THE FLOATING RING SEAL WAS FOUND TO BE OVERSIZED.  THE SEAL ELEMENTS WERE RESTORED TO ENGINE MANUAL SPECIFICATIONS FOR FITS AND CLEARANCES.  THE ENGINE WAS TESTED AND THE OIL CONSUMPTION LIMITS WERE FOUND TO BE SATISFACTORY.
